MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 STATLOCK IV SELECT MACRO 6IN SMARTSITE Y AND VALVE 25 BOX; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 STATLOCK IV SELECT MACRO 6IN SMARTSITE Y AND VALVE 25 BOX; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of jugt8542 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by medwatch "iv tubing separated from luer lock hub that was attached to a patient's iv catheter.Clean edges, tubing had not been cut.Patient's iv clotted, so no backflow of blood or blood loss from patient." on (b)(6) 2022, on 10/24/2022, additional information provided: date of occurrence: (b)(6) 2022, placement date: (b)(6) 2022,explant date: (b)(6) 2022.Patient information (if available): age: 64; sex: male, weight: 210lb/ 95.3kg.What they¿re being treated for: surgery/arthoplasty of knee.Other relevant history: none applicable.Concomitant therapy: intermittent saline flush of line as per md order; no continuous infusions or other intermittent infusions at time of discovery does the patient have an infectious disease?: none reported.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of extension tubing detaching from the luer adapter was confirmed; however, the root cause was not identified.The product returned for evaluation was one statlock extension set with y-site.Usage residues were observed throughout the sample.The extension tubes exhibited material discoloration.The male luer adapter was received completely detached from the distal extension tube.Tactile inspection of the sample revealed tensile weakness throughout the distal extension tube.Microscopic inspection of the sample confirmed that the tubing was completely detached from the male luer adapter.No tubing fragment remained within the luer.Inspection of the distal end of the extension tubing revealed adhesive residue covering the last approximately ¼¿ of tubing.Attempts to replicate the observed detachment by applying tensile stress to a similar non-complainant device were unsuccessful.The adhesive residues suggested that adhesive was properly applied during device assembly.The tensile weakness suggested that pulling stress may have contributed to the observed detachment; however, the failure of attempts to replicate the damage by applying tensile stress indicated that an additional unidentified factor(s) contributed.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.The material discoloration suggested that environmental factors such as chemical exposure may have contributed.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported by medwatch "iv tubing separated from luer lock hub that was attached to a patient's iv catheter.Clean edges, tubing had not been cut.Patient's iv clotted, so no backflow of blood or blood loss from patient." 10/24/22 additional information provided: event information ¿ date of occurrence: (b)(6) 2022 ¿ placement date: (b)(6) 2022 ¿ explant date: 1(b)(6) 2022 patient information (if available) ¿ was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.None reported ¿ age: 64 ¿ sex: male ¿ weight: 210lb/ 95.3kg ¿ what they¿re being treated for: surgery/arthoplasty of knee ¿ other relevant history: none applicable ¿ concomitant therapy: intermittent saline flush of line as per md order; no continuous infusions or other intermittent infusions at time of discovery ¿ *does the patient have an infectious disease?: none reported.

Brand Name
STATLOCK IV SELECT MACRO 6IN SMARTSITE Y AND VALVE 25 BOX
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
DAVOL SURGICAL INNOVATIONS -9616067
ave. roberto fierro #6408
parque industrial aeropuerto
cd. juarez, chih s.a. de c.v. 32690
MX   32690
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15712340
Report Number3006260740-2022-04242
Device Sequence Number12559165
Product Code FPA
UDI-Device Identifier00801741082047
UDI-Public(01)00801741082047
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K980992
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Model NumberN/A
Device Catalogue NumberIV0564
Device Lot NumberJUGT8542
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale
Patient Weight95 KG